Can someone using Coumadin as a blood thinner use Deer Antler Spray(IGF-1)?
I am looking into using Deer Antler Spray to enhance my muscle growth, lose weight, and increase mobility in my joints. I'm 45 years old and just wondering if taking both Coumadin and deer antler spray could affect me in any way.
Adding non-prescription supplements to a regimen of prescription medications can potentially be dangerous and lead to life threatening situations. It is critical to know the full details of your medical history and the details of your other medications and supplements. As such, you will need to schedule an appointment with a primary care physician to determine the safety of this supplement for you. Deer Antler Spray has become popular as a supplement to aid in recovery, muscle growth, and joint issues. It is based on a traditional use of antlers in Eastern medicine, and various insulin-like growth factors (IGFs) have been proposed as the substances in the antlers that may be of benefit. It is important to know that IGF-1 has many different functions in the body and is not targeted to just the areas you are interested in targeting. There are no trials that have shown it is of benefit for muscle growth, weight loss, or joint mobility. Additionally, such supplements are not under tight FDA control. Studies have shown many supplements contain known toxins or substances other than what they claim. Since medication interactions can lead to dangerous interactions with coumadin, it is likely not safe to use this supplement. I recommend you discuss it further with a primary care physician.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.